MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject coil was delivered in microcatheter, but resistance was encountered even when retracting.Upon removal of subject device from patient anatomy, found that the coil fractured from delivery wire.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis and product lot number was confirmed from the packaging label.During visual inspection, it was noted that subject device was returned without coil and was observed to have a broken delivery wire.Functional tests could not be performed as the subject device was returned without coil portion.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, there was no damage noted to the packaging and the device was confirmed to be in good condition during preparation/prior to use, the device was prepared per the directions for use, there was no difficulty encountered during removal of the device from the packaging hoop and continuous flush was maintained throughout the procedure.The coil broke from the push wire when the coil was pushed inside the microcatheter tube.The coil was not advanced or retracted with force.The patient¿s anatomy was moderately tortuous.The damage noted to the device would be indicative of the as reported defects coil in catheter friction, coil delivery wire broken/fractured during use and coil difficult to remove/withdraw from catheter.The coil was not returned for analysis but the coil delivery wire was returned broken which would indicate significant friction was encountered in the microcatheter which subsequently led to the coil breaking during device withdrawal.The reported defects coil in catheter friction, coil delivery wire broken/fractured during use and coil difficult to remove/withdraw from catheter as well as the as analyzed coil delivery wire broken/fractured during use will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10176295
Report Number3008881809-2020-00180
Device Sequence Number16759663
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Model NumberM0035422060
Device Catalogue NumberM0035422060
Device Lot Number20746646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/24/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SYNCHRO2 GUIDEWIRE (STRYKER); SL-10 MICROCATHETER (STRYKER); SYNCHRO2 GUIDEWIRE (STRYKER)
Patient Age63 YR